Welcome to the forum. I noticed in your email that you take excedrin for your headaches. I just wanted to warn you of rebound headaches in case you weren't aware. Excedrin contains caffeine and if it's taken regularly can cause rebound headaches.
In reference to your paragraph about second guessing yourself. I used to do that and my doctor (neurologist) recommended I stop doing that. He said it was okay to take medications, especially if you have a drug program recommended by the doctor. If you're taking a preventative and feel like you're taking too many preventatives then the doctor needs to know that so that he / she can adjust your prescription.
One of the worst things associated with migraines is guilt. Guilt about taking too many medications. As my doctor tells me, it's okay to take the medications if I'm in pain. If the program isn't working then it's up to the doctor to help you find the right program. Hopefully this helps you stop second guessing yourself.
Co-moderator Migraine Forum
I'm working everyday to overcome the pain and depression that comes from my chronic resistant migraines.